MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the common femoral vein using a lightning aspiration tubing (lightning), indigo system cat12 aspiration catheter (cat12), and penumbra engine (engine).During the procedure, while initially setting up the lightning unit on the back table and when attempting to use the lightning after advancing the cat12 into the target location, the indicator light on the lightning unit turned red.The physician attempted to unplug and plug the lightning unit back into the usb port on the engine to troubleshoot; however, the indicator light on the lightning remained red.Therefore, the lightning was removed.The procedure was completed using a new lightning and cat12.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lightning confirmed a solid red light.The red-light error indicated an issue with the p1 sensor connection.The lightning housing was opened and observed that the p1 sensor connector was slightly detached from the lightning unit.The sensor cable was properly reconnected to the unit.Then the device was reconnected to the demonstration engine and the device functioned as intended.The device was able to aspirate water without an issue.The sensor cable connection likely contributed to the system error during the procedure.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12641056
Report Number3005168196-2021-02294
Device Sequence Number11116811
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF101966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005